EconPapers    
Economics at your fingertips  
 

PUBLIC DEBT SUSTAINABILITY IN INDIA: A CO-INTEGRATION APPROACH BASED ON STRUCTURAL BREAKS WITH REGIME SHIFT

Shah Husain () and Mohammad Asif
Additional contact information
Shah Husain: Department of Economics, Aligarh Muslim University Aligarh, Uttar Pradesh, India
Mohammad Asif: Department of Economics, Aligarh Muslim University Aligarh, Uttar Pradesh, India

Journal of Internet Banking and Commerce, 2018, vol. 23, issue 03, 01-21

Abstract: In this paper we examine the sustainability of public debt in case of India. We have used combined government data (Centre’s and State’s government) for a period from 1990 to 2016). For testing the sustainability of debt, we have taken government revenues and expenditure. First we have investigated co-integration between government spending and revenues using ARDL bound testing model. The bound test reveals that there exists no long-run relationship between the variables. Gregory-Hansen and Hatemi-j threshold co-integration test are applied to test the sustainability hypothesis in the presence of regime shift. the result shows that no co-integration relationship between the variables in case of single structural break, but for two structural break our study confirm existence of co-integration relationship for the given variables. We do not find the long-run coefficients statistically significant for sustainability of public debt.

Keywords: Debt Sustainability; Government’s Revenues and Expenditures; ARDL Bound Test (search for similar items in EconPapers)
JEL-codes: A11 (search for similar items in EconPapers)
Date: 2018
References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.icommercecentral.com/open-access/publi ... -shift.php?aid=87227 Full text (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ris:joibac:0076

Access Statistics for this article

Journal of Internet Banking and Commerce is currently edited by Vijaya Lakshmi, Nahum Goldmann and Dale Pinto

More articles in Journal of Internet Banking and Commerce
Bibliographic data for series maintained by Dale Pinto ().

 
Page updated 2025-03-19
Handle: RePEc:ris:joibac:0076